Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Hair Loss A Symptom Of Ars

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Loss of Pubic Hair

Posted by Anonymous, 1 Reply
Is loss of pubic hair a symptom of ARS/HIV? Does anybody know?

Read more »

If you think you have ARS symptoms...Click Here

Posted by Anonymous, 3 Replies
I decided I would post the symptoms of stress instead of just a link.

Physical symptoms of Stress:

* sleep disturbances
* back, shoulder or neck pain
* tension or migraine headaches
* upset or acid stomach, cramps, heartburn, gas,... Read more »

hair loss

Posted by mistake1, 1 Reply
does anyone know if hair loss is an hiv symptom and itchy skin also?
Read more »

ARS and loss of body mass

Posted by Anonymous, 1 Reply
Hi,

During Acute stage, I know they talk about weight loss in some and was wondering if it referred to unexplained loss of body mass in some persons. Loss of fat or muscle in an individual.

Thanks Read more »

ARS Symptoms

Posted by Anonymous
After doing some research into ARS symptoms there seems to be some common ground. First of all, temperature and fatigue seem to be universally present. Very specific studies have found that almost 100% of people going through true ARS will have... Read more »
Ask the Experts

Body Hair Loss, Symptom of What?

Thank you in advance for your job in answering these questions!What HIV related illness could cause body hair loss? I know that it could be a side effect of the protease inhibitors, or AZT (I'm on Crixivan and AZT) but I'm afraid that...
Judith Currier, M.D.

Response from Judith Currier, M.D.

University of CA, LA School of Medicine
I cannot think of an OI that has hairloss as a symptom. It could be some type of endocrine problem or as you mentioned related to drugs. I am sorry I do not have an answer. I could also be related to something you took a few months ago. I hope you... Read more »

Hair loss with a new HIV infection

I suffered flu-like symptoms as a result of my new HIV infection in late February and most of March. I felt better in April but felt very stressed after learning I was positive. Since mid-April to now, 2 1/2 months later, I have been experiencing...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Hair loss can occur in some patients due to stress. In a minority of newly HIV infected patients hair loss may seem to increase. Any of the recommended regimens (efavirenz, boosted protease inhibitor, or raltegravir based) have pluses and minuses... Read more »

About ARS (interesting question, I think) (NATURAL HISTORY) (ARS SYMPTOMS)

Hello Doc, first of all thank you very much for all your help. I have donated to your foundation and I must say Thank You.My question is: when do ARS symptoms usually appear? Is it possible to have symptoms (ARS) after 12 weeks and having tested...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Interesting question??? Yes, and like so many other interesting questions your answer was awaiting your double click in the archives. See below.Dr. BobDormant virus (NATURAL HISTORY)Feb 10, 2007 Dr. Frascino, I am a HIV health educater and feel I... Read more »

Early Pubic Hair Loss

Dear Doctors,Is hair loss likely to occur early in HIV infection? Like during/straight after ARS? It seems to involve pubic hair mostly...Thank you!PB...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
No, this is not something that happens commonly in early HIV infection, although it may occur as HIV disease progresses and may be worsened by certain medications including some antiretrovirals.... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Hair Loss

Hair loss (alopecia) is a common experience, particularly in men as they age. When hair loss is new, rapid or severe, it is considered abnormal. There are many medical treatments that can cause disturbing hair loss, including cancer drugs and some... Read more »
AIDS Survival Project

Is Your Testosterone Level "Normal?"

Are you depressed or fatigued? Have you lost weight for no discernable cause? Have you experienced a loss in sex drive, or in men, a loss of erectile function? Have you suffered from muscle loss or the inability to grow muscle? Low testosterone... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat in the Body Fat is needed for the body to function. It plays an important... Read more »
Body Positive

Hair and Life

It was a strange sensation. I was standing in the shower, warm water pouring over my body, as I reached for the shampoo. A quick squeeze of the bottle, a little lather, and in my hand a clump of hair the size of a shaving brush. There was no way... Read more »